Oklahoma, 2001Hail and Damaging Winds in Oklahoma, June 4 to 5, 2001
June 4 to 5, 2001 · NWS OUN · 24 events in 9 counties and zones
22 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 4, 2:30 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Jun 4, 2:30 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT MON JUN 4 2001
REMAINS OF SFC FNT WHICH PUSHED INTO NWRN SECS OF THE FA OVERNIGHT
AND ERLY THIS MRNG STILL EVIDENT ON MESONET DATA THIS AFTN. WARM
FRONT HAS LIFTED NWD INTO SRN KS. DRY LINE ALSO EXTENDS FROM SW TX
INTO FAR SWRN OK. 12Z UA DATA SHOWED AREA STILL WELL CAPPED ALTHOUGH
THERE ARE SIGNS THIS MAY BE CHANGING. S/W MOVING EWD OUT OF CO MAY
GENERATE ENUF LIFT TO HELP WEAKEN THE CAP ALLOWING TSTMS TO DEVELOP
IN THE VCNTY OF THE SFC BNDRYS. WITH AMS ONCE AGAIN XTRMLY
UNSTABLE...ANYTHING THAT GOES WUD LIKELY BECOME SVR. WILL GO AHEAD
AND INCLUDE POPS FOR CNTRL AND WRN SECS FOR TONIGHT. MAIN UPR TROF
GRDLY WORKS ITS WAY EWD N OF THE AREA THROUGH MID WEEK WITH A SERIES
OF WEAK S/W BRUSHING THE AREA. WITH MID LVL TMPS NOT AS WARM AND SFC
BNDRYS EXPECTED TO PUSH INTO THE AREA...WILL CONT WITH CHC CAT POPS
INTO WEDNESDAY. SFC BNDRY SHUD PUSH S OF THE AREA BY THURSDAY MRNG
WITH UPR RDG BEGINNING TO BUILD BACK OVER THE AREA.
FCSTID = 2
OKC 70 87 65 80 / 10 10 40 30
HBR 71 92 67 87 / 10 10 30 30
SPS 71 92 67 87 / 10 10 30 30
GAG 63 85 60 78 / 20 30 40 30
PNC 70 86 64 78 / 30 30 40 30
DUA 73 90 70 87 / 10 10 30 30
.OUN...
OK...NONE.
TX...NONE.
In the hours before
Special weather statement, Jun 4, 12:00 PM CST, 5 hours 31 minutes before
OKZ004>048-050>052-TXZ083>090-042030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT MON JUN 04 2001
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHERN AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON
AND EVENING. THE SLIGHT RISK IS WEST OF A LINE FROM MEDFORD...TO
WATONGA...TO LAWTON...TO WICHITA FALLS. LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREATS.
A LAYER OF WARM AIR IN THE MID LEVELS WHICH HAS PREVENTED
THUNDERSTORM DEVELOPMENT THE PAST COUPLE OF DAYS IS FORECAST TO COOL
SLIGHTLY THIS AFTERNOON. A DISTURBANCE IN THE MID AND UPPER LEVELS
OF THE ATMOSPHERE IS FORECAST TO MOVE OUT OF THE SOUTHERN ROCKIES
INTO THE SOUTHERN PLAINS THIS AFTERNOON AND EVENING WEAKENING THE
CAP. A DRY LINE LOCATED ACROSS WESTERN PARTS OF THE TEXAS PANHANDLE
AT MIDDAY IS FORECAST TO MOVE EAST TO NEAR THE OKLAHOMA TEXAS BORDER
BY LATE THIS AFTERNOON. EAST OF THE DRY LINE SURFACE TEMPERATURES
WILL APPROACH 100 DEGREES. THE COMBINATION OF THE MID LEVEL
DISTURBANCE...AFTERNOON HEATING AND ABUNDANT LOW LEVEL MOISTURE WILL
CREATE A VERY UNSTABLE ATMOSPHERE ACROSS WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS LATE THIS AFTERNOON. IF THUNDERSTORMS ARE ABLE
TO BREAK THE CAP AND DEVELOP THEY WILL QUICKLY BECOME SEVERE
PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.
EMERGENCY MANAGERS AND SPOTTER GROUPS [ACROSS WESTERN OKLAHOMA AND
PORTIONS OF WESTERN NORTH TEXAS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION LATE THIS AFTERNOON AND EVENING.
30
Hail, Beckham
- When
- June 4, 5:31 PM CST
- Where
- Beckham County, Erick
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.217, -99.867
Hail, Harmon
- When
- June 4, 5:48 PM CST
- Where
- Harmon County, 3 mi NW of Mc Knight
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.800, -99.950
Hail, Woods
- When
- June 4, 6:13 PM CST
- Where
- Woods County, Dacoma
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.667, -98.567
Hail, Roger Mills
- When
- June 4, 6:15 PM CST
- Where
- Roger Mills County, 10 mi W of Cheyenne
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.617, -99.850
Hail, Alfalfa
- When
- June 4, 6:16 PM CST
- Where
- Alfalfa County, Cherokee
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.750, -98.350
Hail, Dewey
- When
- June 4, 6:58 PM CST
- Where
- Dewey County, Vici
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.150, -99.300
Hail, Woodward
- When
- June 4, 7:10 PM CST
- Where
- Woodward County, 5 mi E of Mutual
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.233, -99.083
Hail, Major
- When
- June 4, 7:28 PM CST
- Where
- Major County, 14 mi N of Chester
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.417, -98.917
Hail, Roger Mills
- When
- June 4, 7:30 PM CST to 7:45 PM CST
- Where
- Roger Mills County, 1 mi S of Reydon
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.633, -99.917
Hail, Major
- When
- June 4, 7:43 PM CST
- Where
- Major County, 18 mi NE of Chester
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.400, -98.683
Hail, Woods
- When
- June 4, 7:50 PM CST
- Where
- Woods County, 14 mi SE of Waynoka
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.433, -98.700
Hail, Roger Mills
- When
- June 4, 8:10 PM CST
- Where
- Roger Mills County, 4 mi N of Sweetwater
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.467, -99.917
Hail, Woods
- When
- June 4, 8:25 PM CST
- Where
- Woods County, 8 mi NW of Alva
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.883, -98.767
Hail, Woods
- When
- June 4, 8:37 PM CST
- Where
- Woods County, 12 mi N of Alva
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.967, -98.667
Hail, Roger Mills
- When
- June 4, 8:43 PM CST
- Where
- Roger Mills County, Cheyenne
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.617, -99.667
Hail, Roger Mills
- When
- June 4, 9:17 PM CST
- Where
- Roger Mills County, 7 mi NW of Reydon
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.717, -100.000
Thunderstorm Wind, Dewey
- When
- June 4, 9:30 PM CST
- Where
- Dewey County, 2 mi SW of Leedey
- Measured
- 61 kt (70 mph)
- Reported by
- STORM CHASER
- Coordinates
- 35.850, -99.383
Thunderstorm Wind, Roger Mills
- When
- June 4, 9:30 PM CST
- Where
- Roger Mills County, 3 mi E of Angora
- Measured
- 61 kt (70 mph)
- Reported by
- STORM CHASER
- Coordinates
- 35.833, -99.400
Hail, Roger Mills
- When
- June 4, 9:31 PM CST
- Where
- Roger Mills County, 2 mi S of Reydon
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.617, -99.917
Hail, Roger Mills
- When
- June 4, 10:30 PM CST
- Where
- Roger Mills County, Roll
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.783, -99.717
Hail, Dewey
- When
- June 4, 10:45 PM CST
- Where
- Dewey County, Camargo
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.017, -99.283
Hail, Harper
- When
- June 4, 10:55 PM CST
- Where
- Harper County, Buffalo
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.833, -99.617
Hail, Dewey
- When
- June 4, 11:45 PM CST
- Where
- Dewey County, Taloga
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.033, -98.967
Hail, Dewey
- When
- June 5, 12:08 AM CST
- Where
- Dewey County, Seiling
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.150, -98.917
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Missouri, June 4, 20011 death · 1 event
- Hail and Damaging Winds in Mississippi, June 4, 2001$154,000 · 1 in hail · 21 events
- Hail in Texas, June 4, 2001$285,000 · 2 in hail · 5 events
- Damaging Wind in Alabama, June 4, 2001$75,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 4, 2001$48,000 · 1 in hail · 8 events
- Hail and Damaging Wind in Kansas, June 4 to 5, 2001$50,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Mississippi, June 4, 2001$50,000 · 0.75 in hail · 5 events
- Hail and Damaging Wind in Georgia, June 4, 2001$50,000 · 0.75 in hail · 2 events
- Lightning Strike in Missouri, June 4, 2001$50,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 4, 2001$33,000 · 9 events
- Flash Flood and Damaging Winds in Tennessee, June 4, 2001$35,000 · 6 events
- Tornado and Hail in Colorado, June 4, 2001F1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248653, 5248654, 5248655, 5248656, 5248657, 5248658, 5248662, 5248674, 5248659, 5248660, 5248661, 5248664, 5248663, 5248665, 5248666, 5248667, 5248675, 5248676, 5248668, 5248669, 5248670, 5248672, 5248671, 5248673.